Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 8, 2016, 9:30 PM CDT for Dallam County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 8, 2016, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
601
WWUS84 KAMA 090230
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON AUG 8 2016
TXZ001-006-090315-
DALLAM TX-HARTLEY TX-
930 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 1015 PM CDT...
AT 929 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTH OF DALHART TO 10 MILES EAST OF
AMISTAD. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3617 10282 3640 10233 3638 10216 3621 10216
3587 10267 3589 10304
TIME...MOT...LOC 0229Z 261DEG 23KT 3623 10251 3592 10297
$$
WARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:42 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 8, 6:42 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 642 PM CDT MON AUG 8 2016 .AVIATION... 00Z TAF Cycle Thunderstorms moving east across the Oklahoma and northern Texas Panhandles may affect the Guymon and Dalhart TAF sites this evening...included a TEMPO group at the Guymon TAF site from 01Z to 04Z Tuesday where confidence is higher but left out of the Dalhart TAF site for now as confidence lower. Otherwise...VFR conditions expected through 00Z Wednesday. Mainly southeast to south winds 5 to 15 knots between 00Z and 20Z Tuesday with 15 to 20 knots or 15 to 25 knots with higher gusts after 20Z Tuesday. Schneider && .PREV DISCUSSION... /Issued 415 PM CDT MON AUG 8 2016/ SHORT TERM...Tonight... Scattered showers and thunderstorms developing at this time in western Texas Panhandle, where lack of widespread cloud cover has allowed temperatures to rise into the 90s. Other isolated showers developing across southeast and southern Texas Panhandle where deeper and richer moisture resides. In spite of very weak flow aloft, with little upper support or shear expected, the development of low-level jet and moist warm air advection through 700 mb tonight lead us to will continue to carry chance pops for scattered showers and thunderstorms this evening. After midnight, have kept chance pops in eastern half of forecast area with slight chance elsewhere, similar to pop structure offered by blend. Do not expect much in the way of severe thunderstorms, with gust potential lower than that of recent days, owing to lower dewpoint depressions. Slow-moving storms will be capable of heavy rains however. Cockrell LONG TERM...Tuesday through Sunday... Chances for thunderstorms decrease across the area for Tuesday and Wednesday as mid level heights rise. With monsoonal moisture flowing up from the southwest, cloud cover will be increased and temps will remain in the lower to mid 90s for most. Inverted V soundings and PWATs above the 90th percentile indicate any storms that do form could have gusty winds and be efficient rain producers. With weak deep layer shear, storm motions will be slow, thus localized flooding could be an issue. By Thursday, a positively tilted upper level trough approaches the Panhandles. This will allow upper levels winds to pick up as the upper level jet nears the area and chances for precip will increase again. The end of the workweek will see a cold front push into the area and bring the greatest chances at widespread rainfall. Models begin to differ by Saturday in position and timing of trough passage and increasingly become different by the end of the weekend. Have kept a model blend for this time period as confidence was low on the ECMWF solution of sending a shortwave through the southern CONUS. Have kept the area dry for now, but if ECMWF is correct, pops may need to be added after Saturday. At this point, no widespread severe weather is expected through Sunday, but localized heavy rainfall could lead to flooding issues with these efficient rain producing/slow moving storms. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/99
Hazardous weather outlook, Aug 8, 3:36 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT MON AUG 8 2016 OKZ001>003-TXZ001>020-091000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 336 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE STRONG...GUSTY WINDS AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING THROUGH SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER A FEW ISOLATED STRONG STORMS ARE POSSIBLE. THE PRIMARY HAZARD WILL BE STRONG...GUSTY WINDS. ON THURSDAY AND FRIDAY..LOCALIZED FLOODING COULD ALSO BE A CONCERN AS SOME STORMS COULD PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BEAT
In the hours before
Special weather statement, Aug 8, 7:20 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT MON AUG 8 2016
TXZ003-004-008-009-090100-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
720 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...WESTERN
OCHILTREE...EASTERN HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES
UNTIL 800 PM CDT...
AT 719 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHWEST OF FARNSWORTH TO 20 MILES
SOUTHEAST OF SPEARMAN. MOVEMENT WAS EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA AND FARNSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3575 10075 3583 10114 3598 10131 3625 10147
3644 10133 3650 10122 3650 10077
TIME...MOT...LOC 0019Z 277DEG 12KT 3647 10106 3593 10104
WARDSpecial weather statement, Aug 8, 7:50 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT MON AUG 8 2016 OKZ001-002-TXZ001-002-090130- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX- 750 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON... SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN COUNTIES UNTIL 830 PM CDT... AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF GRIGGS...OR 10 MILES NORTH OF STRATFORD...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRIGGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3641 10222 3662 10222 3660 10182 3639 10187 TIME...MOT...LOC 0049Z 217DEG 6KT 3649 10210 WARD
Special weather statement, Aug 8, 8:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 812 PM CDT MON AUG 8 2016 TXZ006-090145- HARTLEY TX- 812 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY COUNTY UNTIL 845 PM CDT... AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HARTLEY...OR 14 MILES SOUTH OF DALHART...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3575 10236 3582 10252 3598 10245 3591 10223 TIME...MOT...LOC 0112Z 203DEG 8KT 3586 10242 WARD
Special weather statement, Aug 8, 8:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 835 PM CDT MON AUG 8 2016 OKZ001-002-TXZ001-002-090215- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX- 835 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON... SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN COUNTIES UNTIL 915 PM CDT... AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GRIGGS...OR 14 MILES NORTHWEST OF STRATFORD...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRIGGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3644 10232 3660 10230 3664 10196 3638 10199 TIME...MOT...LOC 0135Z 275DEG 9KT 3650 10223 WARD
Special weather statement, Aug 8, 8:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 846 PM CDT MON AUG 8 2016 TXZ001-006-090230- DALLAM TX-HARTLEY TX- 846 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 930 PM CDT... AT 845 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF DALHART TO 7 MILES NORTHEAST OF ROMERO. MOVEMENT WAS EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DALHART. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3619 10242 3619 10216 3588 10247 3593 10273 TIME...MOT...LOC 0145Z 268DEG 13KT 3609 10237 3581 10286 WARD
Special weather statement, Aug 8, 9:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON AUG 8 2016
TXZ001-006-090315-
DALLAM TX-HARTLEY TX-
930 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 1015 PM CDT...
AT 929 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTH OF DALHART TO 10 MILES EAST OF
AMISTAD. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3617 10282 3640 10233 3638 10216 3621 10216
3587 10267 3589 10304
TIME...MOT...LOC 0229Z 261DEG 23KT 3623 10251 3592 10297
WARDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:20 PM CDT | Special Weather Statement | AMA | Hansford, Ochiltree, Roberts | 40 min |
| Aug 8, 7:50 PM CDT | Special Weather Statement | AMA | Sherman | 40 min |
| Aug 8, 8:12 PM CDT | Special Weather Statement | AMA | Hartley | 33 min |
| Aug 8, 8:35 PM CDT | Special Weather Statement | AMA | Sherman | 40 min |
| Aug 8, 8:46 PM CDT | Special Weather Statement | AMA | Hartley | 44 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.